Mississippi, 2011

Hail and Damaging Wind in Mississippi, March 26, 2011

March 26, 2011 · NWS MEG · 22 events in 13 counties and zones

A stalled cold front stretched from near Clarksdale, Mississippi to near Tupelo, Mississippi during the early morning hours of March 26th, 2011. The front gradually started lifting northward throughout the day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A stalled cold front stretched from near Clarksdale, Mississippi to near Tupelo, Mississippi during the early morning hours of March 26th, 2011. The front gradually started lifting northward throughout the day. Temperatures south of the front were near 80 degrees where as temperatures north of the front were in the 50s. Showers and thunderstorms developed along the front. Some storms became severe producing large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 26, 2:21 AM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 26, 2:21 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
321 AM CDT SAT MAR 26 2011

.DISCUSSION...

CURRENTLY...ELEVATED THUNDERSTORMS CONTINUE TO FORM ACROSS THE MID
SOUTH TO THE NORTH OF A WARM FRONT THAT IS LOCATED FROM THE
ARKLATEX EAST INTO NORTH CENTRAL MISSISSIPPI. A 30 KT 850 MB JET
IS IMPINGING UPON THE FRONT HELPING TO CREATE THE LIFT AND
TRANSPORT THE MOISTURE NECESSARY FOR THUNDERSTORM DEVELOPMENT.
MEANWHILE STEEP MID LEVEL RATES ARE HELPING A FEW STORMS BECOME
SEVERE WITH LARGE HAIL AS THE MAIN THREAT. TEMPERATURES THIS
MORNING RANGE FROM AROUND 40 NEAR THE KENTUCKY/MISSOURI BORDER TO
AROUND 60 ACROSS SOUTHERNMOST PARTS OF THE FORECAST AREA NEAR THE
FRONT. WINDS ARE GENERALLY NORTHEAST AT 10-15 MPH.

TODAY AND TONIGHT...THE WARM FRONT WILL REMAIN ACROSS NORTH CENTRAL
MISSISSIPPI THIS MORNING. THUNDERSTORMS WILL CONTINUE NORTH OF THE
FRONT EARLY THIS MORNING THOUGH ACTIVITY MAY TAPER OFF SOME LATER
THIS MORNING AS THE LOW LEVEL JET VEERS AND WEAKENS. THIS EARLY
MORNING ACTIVITY WILL CONTINUE TO HAVE A ISOLATED LARGE HAIL THREAT.
AS THE DAY PROGRESSES LOW PRESSURE CURRENTLY OVER THE RED RIVER
VALLEY WILL TRACK EAST TO THE ARKLATEX BY NOON AND THEN INTO
SOUTHEAST AR LATE THIS AFTERNOON BEFORE TRACKING ACROSS NORTH
CENTRAL MS THIS EVENING. THERE WILL BE A LARGE TEMPERATURE
GRADIENT ACROSS THE FORECAST AREA THIS AFTERNOON WITH MID 40S IN
RANDOLPH COUNTY AR TO LOWER TO MID 70S ACROSS THE SOUTHERN TIER OF
COUNTIES.

BY AFTERNOON THE AIRMASS ALONG AND SOUTH OF THE FRONT WILL
DESTABILIZE WITH SBCAPES APPROACHING 2000 J/KG ACROSS THE
SOUTHERNMOST PART OF THE FORECAST AREA INVOF THE FRONT. MEANWHILE
AS THE LOW APPROACHES AND LOW LEVEL WINDS VEER 0-1KM HELICITY
VALUES WILL CLIMB ABOVE 300 M2/S2 INVOF THE FRONT. MEANWHILE 0-6KM
BULK SHEAR IS IMPRESSIVE AT OVER 50 KTS AND MID LEVEL WINDS WILL
TOP 60 KTS OVER THE FRONTAL ZONE. AS THE LOW APPROACHES EXPECT
THUNDERSTORMS COVERAGE TO INCREASE ACROSS THE AREA WITH SEVERE
STORMS POSSIBLE INVOF THE WARM FRONT. THE BIG QUESTION IS HOW FAR
NORTH THE FRONT WILL GET WHICH WILL DEPEND ON THE AMOUNT OF
RAIN/THUNDERSTORMS THIS MORNING AND THE EVENTUAL TRACK OF THE
SURFACE LOW. BEST GUESS RIGHT NOW IS THAT THE FRONT WILL MAKE IT
INTO THE VERY SOUTHERN PART OF THE FORECAST AREA WHICH IS WHERE
THE SURFACE LOW WILL TRACK LATE THIS AFTERNOON INTO THIS EVENING.

THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF MEMPHIS TO
SAVANNAH TN LINE. HAIL WILL BE A THREAT IN THE ENTIRE RISK AREA
LATER THIS AFTERNOON AND THIS EVENING WHILE DAMAGING WINDS AND
ISOLATED TORNADOES WILL BE POSSIBLE SOUTH OF A HELENA-WEST HELENA
ARKANSAS TO BOONEVILLE MS LINE.

THE SURFACE LOW WILL TRACK EAST INTO ALABAMA AROUND MIDNIGHT AND
PRECIP CHANCES WILL TAPER OFF FROM WEST TO EAST. MEANWHILE MUCH
COOLER AIR WILL FILTER IN WITH TEMPS DROPPING INTO THE 30S AND 40S
BY MORNING.

SUNDAY...HIGH PRESSURE OVER THE GREAT LAKES WILL OOZE INTO THE AREA.
EXPECT COOLER THAN NORMAL TEMPERATURES THANKS TO COOL NORTHEAST
WINDS. THERE SHOULD BE PLENTY OF LOW CLOUDS AROUND SO KEPT CLOUDS
IN ALL DAY.

SUNDAY NIGHT...LOW CONFIDENCE IN THIS PERIOD. THE GFS IS STILL DRY.
HOWEVER THE NAM AND ESPECIALLY THE ECMWF DEVELOP PRECIP ACROSS
THE AREA THANKS TO A DECENT MID LEVEL SHORTWAVE THAT GFS SEEMS TO
MISS. GIVEN THIS INFO DECIDED TO REINTRODUCE POPS FOR THE PERIOD.

MONDAY AND MONDAY NIGHT...COOL HIGH PRESSURE REMAINS OVER THE
AREA AND SOME SUNSHINE IS POSSIBLE ON MONDAY WITH SLIGHTLY COOLER
THAN NORMAL TEMPERATURES. CLOUDS WILL INCREASE ONCE AGAIN MONDAY
NIGHT AS THE NEXT SYSTEM APPROACHES.

TUESDAY AND TUESDAY NIGHT...A POTENT MID LEVEL TROF WILL MOVE
ACROSS THE MID MISSISSIPPI VALLEY WHILE A COLD FRONT PUSHES ACROSS
THE MID SOUTH. WILL HAVE TO CONTINUE TO WATCH THE SEVERE THREAT
WITH THIS SYSTEM WHICH WILL DEPEND OF THE TRACK OF THE SURFACE
LOW. MODELS ARE NOT IN THE BEST AGREEMENT WITH THE TRACK OF THE
LOW SO WILL CONTINUE TO LEAVE OUT OF THE HWO FOR NOW.

WEDNESDAY AND WEDNESDAY NIGHT...COOL HIGH PRESSURE BUILDS BACK IN
WITH COOLER THAN NORMAL TEMPERATURES AND SOME SUNSHINE.

THURSDAY AND THURSDAY NIGHT...THE EXCELLENT AGREEMENT FOUND IN THE
MODELS 24 HOURS AGO IS HISTORY. THE GFS STILL HAS A SOLUTION THAT
IS SOMEWHAT SIMILAR TO PREVIOUS RUNS WITH A DEEP TROF MOVING INTO
THE LOWER MISSISSIPPI VALLEY AND LOW PRESSURE DEVELOPING ALONG THE
GULF COAST AND RAIN POSSIBLE FOR THE MID SOUTH. THE ECMWF HAS THE
TROF AXIS FURTHER EAST WITH HIGH PRESSURE FOR THE MID SOUTH. WILL
KEEP THE ONGOING CHANCE OF RAIN IN THE FORECAST BUT CONFIDENCE IS
PRETTY LOW.

FRIDAY...SHOULD BE DRY AND COOL BUT CONFIDENCE IS LOW.

SJM

&&

.AVIATION...

06Z TAFS

FEW CHANGES FROM 00Z PACKAGE...OTHER THAN A SLIGHT DELAY IN MVFR
CIGS IN THE SHORT TERM. ELEVATED TSRA STILL EXPECTED TO DEVELOP
THROUGH THE OVERNIGHT. RAIN FALLING INTO THE COOL STABLE AIR WILL
HELP REINFORCE THE LOW LEVEL INVERSION AND STRATUS. BY 12Z...
EXPECT MVFR TO PREVAIL WITH POCKETS OF IFR CIGS.

FOR SATURDAY... PERIODS OF RAIN SHOWERS WILL CONTINUE. BEST EARLY
AFTERNOON TS POTENTIAL AT KTUP...WHICH SHOULD BE JUST NORTH OF THE
WARM FRONT. MOST INTENSE/ORGANIZED TSRA SHOULD OCCUR OVER NORTHEAST
MS AFTER 22Z... PERSISTING UNTIL 03Z OR SO SOUTH OF THE TUP VICINITY.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  56  40  53  39 /  90  70  10  20
MKL  54  37  52  34 /  90  80  10  20
JBR  49  36  48  36 /  90  60  10  20
TUP  69  47  59  42 /  80  90  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 26, 2:36 AM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
336 AM CDT SAT MAR 26 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
336 AM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF A FORREST CITY
ARKANSAS TO MEMPHIS TO SAVANNAH TENNESSEE LINE. LOW PRESSURE WILL
TRACK ALONG A WARM FRONT STALLED ACROSS NORTH MISSISSIPPI THIS
AFTERNOON AND EVENING AND SEVERE STORMS COULD DEVELOP IN THE RISK
AREA. LARGE HAIL IS POSSIBLE OVER THE ENTIRE RISK AREA. DAMAGING
WINDS AND ISOLATED TORNADOES ARE POSSIBLE SOUTH OF A HELENA-WEST
HELENA TO BOONEVILE MISSISSIPPI LINE.

THOUGH ISOLATED LARGE HAIL IS POSSIBLE EARLY THIS MORNING THE BEST
CHANCE FOR SEVERE STORMS ACROSS THE RISK AREA IS FROM 3 PM CDT TO
10 PM CDT.

LOCALIZED FLASH FLOODING FROM THUNDERSTORMS IS ALSO POSSIBLE TODAY
INTO THIS EVENING.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

SJM

In the hours before

Special weather statement, Mar 26, 1:29 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
229 AM CDT SAT MAR 26 2011

ARZ036-TNZ049-088-260800-
CRITTENDEN AR-SHELBY TN-TIPTON TN-
229 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 AM CDT FOR...

  EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES NORTH OF JERICHO AT 229 AM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...SHELBY AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR MARION...MEEMAN SHELBY FOREST STATE PARK AND
MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND
WAPANOCCA LAKE.

&&

LAT...LON 3540 9029 3543 9008 3541 9005 3544 9001
      3547 8981 3523 8975 3517 9023
TIME...MOT...LOC 0729Z 265DEG 38KT 3535 9017
Special weather statement, Mar 26, 1:33 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
233 AM CDT SAT MAR 26 2011

TNZ052-053-089>091-260815-
FAYETTE TN-MADISON TN-CHESTER TN-HARDEMAN TN-MCNAIRY TN-
233 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 AM CDT FOR...

  WESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER WHITEVILLE AT 234 AM CDT...MOVING EAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHESTER...FAYETTE...HARDEMAN...MADISON AND MCNAIRY
COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...CHICKASAW STATE
FOREST...CHICKASAW STATE PARK...HENDERSON...SELMER AND T O FULLER
STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3508 8872 3502 8930 3539 8928 3540 8919
      3541 8919 3557 8856 3520 8852
TIME...MOT...LOC 0734Z 249DEG 47KT 3533 8911
Special weather statement, Mar 26, 1:46 AM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
246 AM CDT SAT MAR 26 2011

ARZ027-035-048-260830-
CROSS AR-ST. FRANCIS AR-POINSETT AR-
246 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 AM CDT FOR...

  CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER FAIR OAKS AT 246 AM CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROSS...POINSETT AND ST. FRANCIS COUNTIES...INCLUDING
LOCATIONS NEAR PARKIN...VILLAGE CREEK STATE PARK AND WYNNE...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3542 9105 3549 9050 3515 9050 3507 9105
TIME...MOT...LOC 0746Z 241DEG 39KT 3525 9102
Special weather statement, Mar 26, 2:29 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 AM CDT SAT MAR 26 2011

ARZ027-028-035-036-TNZ049-088-260915-
CROSS AR-MISSISSIPPI AR-CRITTENDEN AR-POINSETT AR-SHELBY TN-TIPTON
329 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 AM CDT FOR...

  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES NORTHWEST OF EARLE AT 329 AM CDT...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...CROSS...MISSISSIPPI...POINSETT...SHELBY AND
TIPTON COUNTIES...INCLUDING LOCATIONS NEAR EARLE...MARION...MARKED
TREE...MEEMAN SHELBY FOREST STATE PARK...PARKIN...TYRONZA AND
WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND WAPANOCCA
LAKE.

&&

LAT...LON 3548 9063 3567 8993 3561 8993 3560 8996
      3558 8996 3556 8993 3523 8994 3517 9058
TIME...MOT...LOC 0829Z 263DEG 45KT 3534 9048
Special weather statement, Mar 26, 2:31 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
331 AM CDT SAT MAR 26 2011

ARZ058-260900-
PHILLIPS AR-
331 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CDT FOR...

  PHILLIPS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES WEST OF WHITE RIVER NATIONAL WILDLIFE REFUGE AT 331 AM CDT...
MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN PHILLIPS COUNTY...INCLUDING LOCATIONS NEAR ELAINE AND WHITE
RIVER NATIONAL WILDLIFE REFUGE...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES OLD TOWN LAKE.

&&

LAT...LON 3415 9108 3420 9109 3423 9106 3429 9107
      3434 9105 3435 9100 3446 9100 3459 9082
      3440 9070 3436 9076 3435 9076 3425 9087
      3424 9093 3413 9095 3413 9110
TIME...MOT...LOC 0831Z 252DEG 43KT 3424 9110
Local storm report, Mar 26, 3:12 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
412 AM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     HAIL             4 SW MILLINGTON         35.29N 89.94W
03/26/2011  M0.75 INCH       SHELBY             TN   TRAINED SPOTTER

&&

JAB

The radar

The Memphis radar (KNQA), 107 km away, was scanning. The volume nearest the first event began at 09:49 UTC.

Open the radar archive at this moment

Event by event

21 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Panola

When
March 26, 3:50 AM CST to 4:00 AM CST
Where
Panola County, 0.97 mi WSW of Rock Hill to 2.51 mi NE of Batesville Panola Ar
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.392, -90.014

Straight line winds knocked down trees along Ballentine Road and River Road between Sardis and Batesville.

Hail, Lafayette

When
March 26, 4:20 AM CST to 4:35 AM CST
Where
Lafayette County, Oxford
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.370, -89.520

Hail, Tate

When
March 26, 4:45 PM CST to 4:50 PM CST
Where
Tate County, 1.78 mi WNW of Bowman
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.710, -89.879

Quarter size hail fell on Antioch Road and Caleb Lake Road near Independence.

Hail, Marshall

When
March 26, 4:55 PM CST to 5:00 PM CST
Where
Marshall County, 6 mi NW of Potts Camp
Measured
1.75 in hail
Reported by
Public
Coordinates
34.711, -89.395

Hail, Tippah

When
March 26, 5:04 PM CST to 5:07 PM CST
Where
Tippah County, 0.43 mi SW of Falkner
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.846, -88.936

Hail, Marshall

When
March 26, 5:10 PM CST to 5:20 PM CST
Where
Marshall County, 1.17 mi NW of Waterford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.664, -89.462

Quarter size hail fell in Wall Doxey State Park.

Hail, Tippah

When
March 26, 5:14 PM CST to 5:19 PM CST
Where
Tippah County, Ripley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.730, -88.950

Hail, Tippah

When
March 26, 5:25 PM CST to 5:30 PM CST
Where
Tippah County, 10 mi E of Ripley
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.730, -88.774

Hail, Alcorn

When
March 26, 5:32 PM CST to 5:37 PM CST
Where
Alcorn County, Rienzi
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.770, -88.530

Hail, Prentiss

When
March 26, 5:40 PM CST to 5:45 PM CST
Where
Prentiss County, 3.91 mi NNW of Booneville
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.703, -88.573

Hail, Lee

When
March 26, 6:05 PM CST to 6:10 PM CST
Where
Lee County, 0.4 mi N of Bethany
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.506, -88.729

Hail, Lee

When
March 26, 6:48 PM CST to 6:53 PM CST
Where
Lee County, 0.63 mi W of Guntown
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
34.451, -88.681

Hail, Tishomingo

When
March 26, 7:05 PM CST to 7:10 PM CST
Where
Tishomingo County, 1.49 mi NNW of Tishomingo Co Arpt
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
34.520, -88.208

Hail, Union

When
March 26, 7:05 PM CST to 7:10 PM CST
Where
Union County, 1.49 mi NNE of New Albany
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.520, -88.990

Quarter to half dollar size hail fell on Highway 15 just north of New Albany.

Hail, Lee

When
March 26, 7:20 PM CST to 7:25 PM CST
Where
Lee County, 4 mi NE of Saltillo
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.421, -88.630

Dime to nickel size hail fell northeast of Saltillo.

Hail, Lafayette

When
March 26, 7:22 PM CST to 7:27 PM CST
Where
Lafayette County, 0.49 mi ENE of Tula
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.233, -89.362

Quarter to half dollar size hail fell in Tula.

Hail, Pontotoc

When
March 26, 7:28 PM CST to 7:33 PM CST
Where
Pontotoc County, 0.98 mi SSW of Thaxton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.308, -89.179

Hail, Lee

When
March 26, 7:39 PM CST to 7:44 PM CST
Where
Lee County, 8 mi ENE of Baldwyn
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.544, -88.500

Quarter to half dollar size hail fell along the Lee County and Prentiss County line.

Hail, Lee

When
March 26, 7:42 PM CST to 7:47 PM CST
Where
Lee County, Guntown
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.450, -88.670

Hail, Lee

When
March 26, 7:45 PM CST to 7:50 PM CST
Where
Lee County, Saltillo
Measured
1 in hail
Reported by
County Official
Coordinates
34.380, -88.680

Hail, Itawamba

When
March 26, 7:50 PM CST to 7:55 PM CST
Where
Itawamba County, 0.77 mi SE of Mantachie
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.323, -88.489

Hail, Monroe

When
March 26, 9:15 PM CST to 9:20 PM CST
Where
Monroe County, Aberdeen
Measured
1 in hail
Reported by
Public
Coordinates
33.820, -88.550

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291050, 291051, 291061, 291064, 291067, 291069, 291068, 291070, 291071, 291074, 291077, 291078, 291079, 291080, 291088, 291085, 291091, 291105, 291108, 291111, 291113, 291115.